U.S. doctors online nowAsk doctors free
Newport News, VA
A 20-year-old female asked:

Sprintec 250 mg 4-5 months. had breakthrough bleeding once. bleeding 4-5 days now, brown, light, due to start sugar pills in two days. no missed dose.

1 doctor answer1 doctor weighed in
Dr. Jeff Livingston
Obstetrics and Gynecology 23 years experience
Breakthrough bleed: Breakthrough bleeding (bleeding at the wrong time) is very common on birth control. It happens in about 1/3 of users. Its no big deal and usually self corrects over time. If you are not satisfied or it continues to happen then consider using a different birth control method. It is a common side effect and does not mean something is wrong or that the pill is not working.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 17-year-old female asked:
I was on birth control i missed a pill i had breakthrough bleeding for over a week & now i had this dark brown tissue covered in blood what is this?
Dr. Jeff Livingston
Obstetrics and Gynecology 23 years experience
Brown = blood: Breakthrough bleeding (bleeding at the wrong time) is very common on birth control. It happens in about 1/3 of users. Its no big deal and usually sel... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A female asked:
I take a low dose birth control pill and I missed one and I've been having heavy breakthrough bleeding for a week now. Should I keep taking them?
Dr. Wayne Ingram
Specializes in Obstetrics and Gynecology
Yes: I hope your took the pill you forgot and the pill scheduled for that day together as well. (Doubling your pills). Keep taking them thereafter as sched... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 38-year-old female asked:
37/F PCOS.BC for two years.Started pack a day late so took two pills.On week three now and started scant spotting.Haven't had breakthrough bleeding in a couple months just spotting during my sugar pill week.Should I be concerned? 5 pills left in pack?
Dr. Padmashri Rastogi
Internal Medicine 38 years experience
You are on birth control pills for two years and this is the first time that you had unscheduled meeting in third week. There is no reason for concern... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 21-year-old female asked:
I had a light period two weeks ago exactly. Now I'm very lightly bleeding again. I notice it when I wipe that how light. I've been on the pill for four years but tend to miss days and I've been sexually active. Any idea what's going on?
Dr. Lynne Weixel
Clinical Psychology 37 years experience
I can say one thing: You either need to be prepared to become pregnant or you need much better sexual safety behavior. That said, it can be one of the things you bring up ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 25-year-old female asked:
I have been on Desogestrel mini pill for 6 months, 4 months I was bleeding and spotting every two weeks, 2 months no bleeding or spotting and now I have strong bleeding.I have never missed or skipped a dose.Is this normal?
Dr. Gehrig Harris
Family Medicine 18 years experience
Hello, the answer to your question is yes. With the progestin only mini pill weird breakthrough bleeding can occur along with other side effects like ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Jun 29, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.